MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that the incision had to be enlarged on the left eye (os) of a male patient in order to remove the implanted intraocular lens (iol), model za9003 within the same surgical procedure.It was reported that the posterior capsule bag tore; however, it was confirmed that the capsule tear was due to patient anatomy issue and it was not related to the lens or any of the amo products.The doctor claimed that there was no capsular support hence, he had to do incision enlargement to remove the lens and vitrectomy was also performed.It was indicated that there was no replacement lens used and that the patient went home aphakic.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 4/22/2017.Device returned to manufacturer? yes.Device evaluation: the lens was returned to the manufacturer for evaluation.The received lens was observed with viscoelastic residues and with some scratches in the optic zone.The haptics were observed bent.This condition of the lens is typical of a lens that has been removed.There was no complaint against the lens and the reported complaint could not be verified since this is a patient condition issue and as the customer stated the capsule tear was due to patient anatomy (no capsular support hence).Manufacturing record review: a manufacturing record review was performed and no non-conformance reports associated with this production order were found.The device was manufactured according to specification.The complaint history search revealed that no other complaint have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6491429
Report Number2648035-2017-00676
Device Sequence Number1268376
Product Code HQL
UDI-Device Identifier05050474529090
UDI-Public(01)05050474529090(17)210225
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/25/2021
Device Model NumberZA9003
Device Catalogue NumberZA90030240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE, LOT #CB35535
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR